Tennessee, 2006

Hail and Damaging Winds in Tennessee, April 2 to 3, 2006

April 2 to 3, 2006 · NWS OHX · 71 events in 30 counties and zones

45 thunderstorm wind, 24 hail, 2 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$423,000
Crop damage
None recorded
Events
71

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 2, 12:50 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 2, 12:50 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT SUN APR 2 2006

.DISCUSSION...
MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND
TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN
THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT.
MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A
LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH
PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6
HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT
THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD
BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO
MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES
AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50.

I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF
LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION
THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS
HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS.

WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING
UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF
RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT
GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND
PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING.

SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT
LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A
CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT
MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES
EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE
SAT AM. &&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    57  66  37  63 /  50  20   5   0
CLARKSVILLE  56  62  35  60 /  50  20   5   0
CROSSVILLE   56  64  35  58 /  60  30  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 2, 4:30 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN APR 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND
PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE
STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS.

A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE
WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON
THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED
SEVERE THUNDERSTORMS IN THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS POSSIBLE TODAY AND TONIGHT.

19

In the hours before

Special weather statement, Apr 2, 9:05 AM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 AM CDT SUN APR 2 2006

TNZ079-021530-
GRUNDY-
1005 AM CDT SUN APR 2 2006

...STRONG THUNDERSTORM HEADING FOR ALTAMONT AND BEERSHEEBA
SPRINGS...

AT 1002 AM...RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTHWESTERN GRUNDY COUNTY. THIS STORM IS MOVING EAST AT
AROUND 45 MPH AND WILL REACH AREAS JUST NORTH OF ALTAMONT
AROUND 1010 AM...AND THEN BEERSHEEBA SPRINGS AROUND 1015 AM.
VERY HEAVY RAINFALL...WIND GUSTS TO 35 MPH AND SMALL HAIL CAN
BE EXPECTED.

21
Special weather statement, Apr 2, 1:24 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT SUN APR 2 2006

TNZ026-027-059-022010-
CHEATHAM-DAVIDSON-WILLIAMSON-
224 PM CDT SUN APR 2 2006

...STRONG THUNDERSTORMS HEADING FOR WESTERN WILLIAMSON...
SOUTHERN CHEATHAM AND INTO DAVIDSON COUNTY...

AT 221 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WHICH
WILL BE MOVING INTO SOUTHERN CHEATHAM...WESTERN WILLIAMSON AND THEN
INTO DAVIDSON COUNTY. THESE STORMS WILL PRODUCE BRIEF HEAVY
RAINFALL AND WIND GUSTS UP TO 40 MPH AS THEY MOVE TO THE EAST
NORTHEAST AT 45 MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE
POSSIBLE.

21
Special weather statement, Apr 2, 1:51 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT SUN APR 2 2006

TNZ056-022020-
PERRY-
251 PM CDT SUN APR 2 2006

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN PERRY COUNTY...

AT 250 PM...RADAR INDICATED A STRONG THUNDERSTORMS MOVING THROUGH
SOUTHERN PERRY COUNTY. THIS STORM WILL PRODUCE BRIEF HEAVY RAINFALL
AND WIND GUSTS UP TO 40 MPH AS IT MOVES TO THE EAST NORTHEAST AT 45
MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE POSSIBLE. THE STORM
WILL PASS JUST SOUTH OF LINDEN BY 3 PM.

21

The radar

The Nashville radar (KOHX), 30 km away, was scanning. The volume nearest the first event began at 19:56 UTC.

Open the radar archive at this moment

Event by event

45 thunderstorm wind, 24 hail, 2 lightning. Local standard time, as filed.

Thunderstorm Wind, Perry

When
April 2, 1:55 PM CST
Where
Perry County, 2 mi N of Linden
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.433, -86.800

Trees were down. Car damaged by fallen tree. Porch on a trailer was damaged, too.

Thunderstorm Wind, Williamson

When
April 2, 2:55 PM CST
Where
Williamson County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.517, -86.000

Numerous trees down around the county.

Thunderstorm Wind, Maury

When
April 2, 2:55 PM CST
Where
Maury County, 4 mi E of Columbia
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
36.200, -87.233

Large trees were down.

Thunderstorm Wind, Rutherford

When
April 2, 3:05 PM CST
Where
Rutherford County, Smyrna
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.367, -86.333

Trees were down.

Thunderstorm Wind, Rutherford

When
April 2, 3:15 PM CST
Where
Rutherford County, 5 mi W of Murfreesboro
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.400, -86.167

Trained spotter estimated winds to be 55 to 60 mph. Trees were down. Some siding and shingles blown off a house.

Thunderstorm Wind, Wilson

When
April 2, 3:20 PM CST to 3:25 PM CST
Where
Wilson County, Lebanon
Measured
61 kt (70 mph) estimated gust
Property damage
$70,000
Reported by
NWS STORM SURVEY
Coordinates
36.217, -84.917

Winds estimated to be around 70 mph blew down a press box on the west end of a football field at Lebanon High School. The press box was blown off its supports and into the aluminum bleachers. The press box was only 2 years old and was 115 feet long. The damage to the press box and bleachers was $55,000. Also, the scoreboard at Cumberland University was bent over due to strong winds estimated at 60 mph. 3 mobile homes had a tree blown down on top of each in a smalll mobile home park on the south side of Webster Street, which is located off North Cumberland Road in the northern part of Lebanon.

Thunderstorm Wind, Cannon

When
April 2, 3:37 PM CST
Where
Cannon County, Woodbury
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
35.800, -86.917

Roof was blown off an office. 4 county buildings damaged, one building had moderate wind damage.

Hail, Overton

When
April 2, 3:45 PM CST
Where
Overton County, Livingston Arpt
Measured
2.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.217, -87.017

Law enforcement reported baseball size hail near the airport. A funnel cloud was also observed.

Hail, Overton

When
April 2, 3:46 PM CST
Where
Overton County, Hilham
Measured
3.5 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.600, -87.300

Baseball size hail observed at Baptist Ridge in the Hilham area.

Thunderstorm Wind, Dekalb

When
April 2, 3:50 PM CST
Where
Dekalb County, Smithville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
35.717, -86.400

Winds lifted a roof off a garage and placed it in front of the Smithville Police Department on East Church Street. Large trees were down. A large marquee sign was lifted off the ground and was blown through the window of a "Gateway to Beauty" store on West Broad Street. In the town of Liberty, large tree limbs were down. Aslo, there were reports according to the newspaper of tree limbs down from Temperance Hall to Short Mountain.

Thunderstorm Wind, Overton

When
April 2, 3:50 PM CST to 3:58 PM CST
Where
Overton County, Livingston
Measured
60 kt (69 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
35.683, -85.783

2 trailers and one home destroyed. Trees down. 80% of the county without power. A big tree landed on a trailer number 7 on Miller St. A man, Paul Stewart, was pinned inside the trailer by the tree. The tree was lifted to free the resident. He was taken to Livingston General Hospital to be checked out.

Hail, Overton

When
April 2, 3:50 PM CST
Where
Overton County, Allons
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.233, -87.400

Thunderstorm Wind, Dekalb

When
April 2, 3:50 PM CST
Where
Dekalb County, 10 mi NW of Smithville
Measured
50 kt (58 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.967, -87.083

Trees were down.

Thunderstorm Wind, Wilson

When
April 2, 3:55 PM CST
Where
Wilson County, Lebanon
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.633, -86.700

Trees were down around the city. Strong winds ripped the roof of a third base dugout at the Columbia State Community College baseball field in Columbia.

Thunderstorm Wind, Putnam

When
April 2, 4:15 PM CST
Where
Putnam County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.200, -87.333

Trees down around the county.

Thunderstorm Wind, White

When
April 2, 4:30 PM CST
Where
White County, Sparta
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.767, -86.417

Trees and power lines were down.

Hail, Fentress

When
April 2, 4:30 PM CST
Where
Fentress County, 15 mi S of Jamestown
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.833, -86.083

Quarter size hail reported.

Thunderstorm Wind, Fentress

When
April 2, 4:30 PM CST
Where
Fentress County, 5 mi E of Jamestown
Measured
65 kt (75 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.683, -85.467

Church roof was completely blown off.

Thunderstorm Wind, Fentress

When
April 2, 4:45 PM CST
Where
Fentress County, 15 mi S of Jamestown
Measured
61 kt (70 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
35.967, -85.850

Spotter measured a wind gust up to 70 mph. Also, 2 trees were blown down.

Thunderstorm Wind, Stewart

When
April 2, 6:30 PM CST
Where
Stewart County, Dover
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
35.933, -85.467

Major roof damage for 2 stores, a home and a church activity center. Trees and power lines were down. Much of the roof from "Cheatham's Home and Furnishings" in Dover flipped over onto the roof of a nearby business, the former "M&M Department Store". Strong winds damaged a porch to a home on West Donelson Parkway in Dover. The "Dover Chruch of the Nazarene" on West Donelson Parkway in Dover lost much of its roof from the strong thunderstorm wind gusts.

Thunderstorm Wind, Stewart

When
April 2, 7:04 PM CST
Where
Stewart County, Cumberland City
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
36.450, -85.350

Some shingles were off roof of 2 houses, and one house lost part of a roof.

Thunderstorm Wind, Montgomery

When
April 2, 7:14 PM CST
Where
Montgomery County, Woodlawn
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
36.400, -85.317

Trees were down on a mobile home.

Thunderstorm Wind, Montgomery

When
April 2, 7:14 PM CST
Where
Montgomery County, Cumberland Hgts
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
36.067, -85.983

A few trees were down. A carport was off a house.

Hail, Wayne

When
April 2, 7:52 PM CST
Where
Wayne County, 2 mi N of Collinwood
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.650, -87.517

Hail, Wayne

When
April 2, 8:07 PM CST
Where
Wayne County, 2 mi N of Collinwood
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.750, -85.467

Thunderstorm Wind, Robertson

When
April 2, 8:10 PM CST to 8:11 PM CST
Where
Robertson County, Greenbrier
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
36.217, -84.917

Thunderstorm winds gusts estimated to be around 70 mph struck Greenbrier. A number of large trees were uprooted or blown down. Some of these trees landed on homes and mobile homes. Some homes had shingle damage due to the strong winds. Cinder blocks from two softball dugouts were blown out at Greenbrier High School. A large sign was blown down as well. There was no structural damage to the high school.

Thunderstorm Wind, Dickson

When
April 2, 8:19 PM CST
Where
Dickson County, Northeast Portion
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
36.400, -86.450

Tree fell on a house.

Hail, Robertson

When
April 2, 8:40 PM CST
Where
Robertson County, White House
Measured
1.5 in hail
Reported by
AMATEUR RADIO
Coordinates
35.367, -85.800

Walnut size hail observed.

Hail, Sumner

When
April 2, 8:45 PM CST
Where
Sumner County, Gallatin
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.383, -85.317

Hail, Lawrence

When
April 2, 8:45 PM CST
Where
Lawrence County, 3 mi SE of Lawrenceburg
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.417, -85.433

Thunderstorm Wind, Macon

When
April 2, 8:47 PM CST to 8:55 PM CST
Where
Macon County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
36.433, -84.833

Trees were down. Damage to carports, shingle damage to homes.

Hail, Sumner

When
April 2, 8:50 PM CST
Where
Sumner County, Gallatin
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.133, -85.533

Thunderstorm Wind, Sumner

When
April 2, 9:00 PM CST
Where
Sumner County, Portland
Measured
70 kt (81 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.483, -87.283

A 26 by 28 feet barn was destroyed on Highway 109 north.

Thunderstorm Wind, Trousdale

When
April 2, 9:04 PM CST to 9:15 PM CST
Where
Trousdale County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -87.750

Trees down around the county.

Hail, Trousdale

When
April 2, 9:12 PM CST
Where
Trousdale County, Hartsville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.500, -86.633

Thunderstorm Wind, Lewis

When
April 2, 9:30 PM CST
Where
Lewis County, Northeast Portion
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.983, -86.533

Trees were down.

Thunderstorm Wind, Hickman

When
April 2, 9:30 PM CST
Where
Hickman County, South Portion
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.850, -86.500

Utility poles and trees were down in the southern part of the county.

Lightning, Overton

When
April 2, 9:34 PM CST
Where
Overton County, Livingston
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
36.217, -86.300

Lightning struck an expensive 2-story home on Fairview Lane in Livingston.

Hail, Hickman

When
April 2, 9:37 PM CST
Where
Hickman County, 6 mi E of Pleasantville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.783, -87.467

Hail, Hickman

When
April 2, 9:54 PM CST
Where
Hickman County, Aetna
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.667, -87.600

Hail, Hickman

When
April 2, 10:00 PM CST
Where
Hickman County, Centerville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.783, -87.467

Penny size hail in the northeast part of Centerville.

Thunderstorm Wind, Hickman

When
April 2, 10:00 PM CST
Where
Hickman County, Centerville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

One tree down on a porch of a house.

Hail, Maury

When
April 2, 10:20 PM CST
Where
Maury County, Spring Hill
Measured
2 in hail
Property damage
$100,000
Reported by
AMATEUR RADIO
Coordinates
35.967, -85.850

Hail the size of a hen egg was reported. Newspaper story related that 100 homes were damaged by the hail in Spring Hill, causing $100,000 worth of damage.

Hail, Williamson

When
April 2, 10:20 PM CST
Where
Williamson County, Thompsons Station
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.683, -85.783

Thunderstorm Wind, Houston

When
April 2, 10:35 PM CST
Where
Houston County, Tennessee Ridge
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.617, -86.983

Trees were down.

Hail, Rutherford

When
April 2, 10:50 PM CST
Where
Rutherford County, Christiana
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.683, -85.783

Thunderstorm Wind, Montgomery

When
April 2, 10:50 PM CST to 10:55 PM CST
Where
Montgomery County, 3 mi S of Woodlawn
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
EMERGENCY MANAGER
Coordinates
35.617, -87.550

Numerous trees were blown down. A barn was destroyed.

Thunderstorm Wind, Montgomery

When
April 2, 10:55 PM CST
Where
Montgomery County, Clarksville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
36.400, -87.383

Roof damage to a house.

Thunderstorm Wind, Montgomery

When
April 2, 10:55 PM CST
Where
Montgomery County, Cunningham
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.500, -87.500

Trees were down.

Thunderstorm Wind, Williamson

When
April 2, 10:58 PM CST
Where
Williamson County, Northwest Portion
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
35.750, -86.933

Trees were down in the northwest part of the county near the Davidson County line by TDOT.

Thunderstorm Wind, Perry

When
April 2, 11:00 PM CST to 11:02 PM CST
Where
Perry County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.217, -86.300

Many trees were down. The hardest hit areas were Brush Creek Road in eastern Perry County and Marsh Creek Road in the western part of the county.

Hail, Rutherford

When
April 2, 11:00 PM CST
Where
Rutherford County, 6 mi S of Murfreesboro
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.500, -87.383

Walnut size hail reported.

Thunderstorm Wind, Montgomery

When
April 2, 11:00 PM CST
Where
Montgomery County, 5 mi SE of Clarksville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
36.533, -87.350

Roof damage and trees down on Highway 12.

Hail, Bedford

When
April 2, 11:03 PM CST
Where
Bedford County, 7 mi NE of Shelbyville
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.567, -87.400

Half dollar size hail reported.

Hail, Rutherford

When
April 2, 11:14 PM CST
Where
Rutherford County, 8 mi SE of Murfreesboro
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.717, -87.483

Half dollar size hail was observed.

Thunderstorm Wind, Dekalb

When
April 2, 11:30 PM CST
Where
Dekalb County, Smithville
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.583, -86.517

2 power poles and trees were down.

Thunderstorm Wind, Hickman

When
April 2, 11:30 PM CST
Where
Hickman County, 10 mi S of Centerville
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
36.317, -87.767

3 foot diameter tree fell on a truck. Spotter estimated winds to be around 70 mph.

Thunderstorm Wind, Lewis

When
April 2, 11:30 PM CST
Where
Lewis County, Kimmins
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -87.750

Several trees were down. House lost part of its roof.

Thunderstorm Wind, Warren

When
April 3, 12:00 AM CST
Where
Warren County, Mc Minnville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.650, -87.850

Trees were down.

Hail, Warren

When
April 3, 12:00 AM CST
Where
Warren County, Mc Minnville
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.883, -86.917

Hail, Warren

When
April 3, 12:03 AM CST
Where
Warren County, Mc Minnville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.717, -87.833

Thunderstorm Wind, Marshall

When
April 3, 12:05 AM CST
Where
Marshall County, Chapel Hill
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
35.217, -87.300

Official at City Hall reported trees down.

Thunderstorm Wind, Maury

When
April 3, 12:15 AM CST
Where
Maury County, Hampshire
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.400, -87.650

Large tree was across the road.

Thunderstorm Wind, Lawrence

When
April 3, 12:56 AM CST to 1:00 AM CST
Where
Lawrence County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
UTILITY COMPANY
Coordinates
36.400, -86.450

Utility company reported trees down and power outages around the county. Hardest hit area was near the Wayne County line around Brush Creek. A pole was snapped off just east of Lawrenceburg on Gimlet Rd.

Hail, Lawrence

When
April 3, 1:00 AM CST
Where
Lawrence County, 3 mi S of Lawrenceburg
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.550, -87.500

Thunderstorm Wind, Coffee

When
April 3, 1:00 AM CST
Where
Coffee County, Manchester
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

High winds blew the roof off of A&G Equipment on Woodbury Highway. Pieces of the roof were hurled 300 feet. The storm blew out the window of Green's Bestway grocery store. An awning was damaged at New Union Elementary School.

Thunderstorm Wind, Giles

When
April 3, 1:09 AM CST to 1:13 AM CST
Where
Giles County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
36.483, -87.833

WKSR radio reported a few trees down around the county.

Thunderstorm Wind, Van Buren

When
April 3, 1:15 AM CST
Where
Van Buren County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.550, -86.383

Minor wind damage around the county.

Hail, Van Buren

When
April 3, 1:15 AM CST
Where
Van Buren County, Spencer
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.767, -86.317

Thunderstorm Wind, Grundy

When
April 3, 1:15 AM CST
Where
Grundy County, West Portion
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
35.633, -87.467

Tree down. One fell on a vehicle.

Lightning, Dekalb

When
April 3, 2:00 AM CST
Where
Dekalb County, Smithville
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
35.483, -86.083

Lightning sturck Pirtle Nursey on Bright Hill Rd. Firefighters put out the fire at the employee's barracks. The fire statrted in the central heating and air unit in the building by the lightning bolt. The blaze burnt itself out. Five hours later, another blaze erupted and burned the barracks to the ground. Fire officials believed that an electrical short caused the fire, and that the electrical short was possibly a result of the earlier lightning strike.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497065, 5497066, 5497069, 5497067, 5497068, 5496637, 5496647, 5497072, 5496881, 5496876, 5496880, 5497071, 5497073, 5497070, 5496882, 5496883, 5497304, 5497306, 5497305, 5497312, 5496891, 5496892, 5496893, 5501894, 5497307, 5496638, 5496642, 5497308, 5497309, 5497310, 5496639, 5497311, 5497323, 5496640, 5496641, 5496887, 5496888, 5501901, 5501896, 5501895, and more.